Alert archive / South Dakota / Frost Advisories in 2008

Frost Advisory 2, NWS Sioux Falls, SD

October 13, 2008Lincoln County, Minnesota; 17 counties in South Dakota

NWS Sioux Falls, SD issued this frost advisory at Oct 13, 2008, 3:32 AM CDT for Lincoln County, Minnesota; 17 counties in South Dakota. It took effect at Oct 14, 2008, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2008, 3:32 AM CDT (08:32 UTC)
In effect from
Oct 14, 2008, 4:00 AM CDT
Expired
Oct 13, 2008, 3:33 PM CDT
In force
Issued by
NWS Sioux Falls, SD

Counties Lincoln County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, McCook County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 97 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2008-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2008-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 130832
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
332 AM CDT MON OCT 13 2008

.COOL CANADIAN HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
NORTHERN PLAINS TONIGHT. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE
LOWER AND MID 30S WEST OF A LINE FROM MARSHALL MINNESOTA TO
YANKTON SOUTH DAKOTA. 

MNZ071-SDZ038>040-050-052>061-063>065-131645-
/O.NEW.KFSD.FR.Y.0002.081014T0900Z-081014T1400Z/
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP
332 AM CDT MON OCT 13 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

WIDESPREAD FROST IS EXPECTED WEST OF A LINE FROM MARSHALL
MINNESOTA TO YANKTON SOUTH DAKOTA AS TEMPERATURES FALL INTO THE
LOW TO MID 30S.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
BT
2 follow-up statements
000 
WWUS73 KFSD 131530
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1030 AM CDT MON OCT 13 2008

.COOL CANADIAN HIGH PRESSURE IS EXPECTED TO BUILD INTO THE
NORTHERN PLAINS TONIGHT. 

MNZ071-SDZ038>040-050-052>061-063>065-132330-
/O.CON.KFSD.FR.Y.0002.081014T0900Z-081014T1400Z/
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP
1030 AM CDT MON OCT 13 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY.

WIDESPREAD FROST IS EXPECTED WEST OF A LINE FROM MARSHALL
MINNESOTA TO YANKTON SOUTH DAKOTA...AS TEMPERATURES FALL INTO THE
LOWER 30S. 

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

 MJF
000 
WWUS73 KFSD 132033
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
333 PM CDT MON OCT 13 2008

WITH THE PASSAGE OF A COLD FRONT...AND HIGH PRESSURE BUILDING INTO
THE REGION TONIGHT...CLEAR SKIES AND DYING WINDS WILL ALLOW FOR
TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S ACROSS THE
REGION BY VERY EARLY TUESDAY MORNING.

MNZ071-SDZ038>040-050-052>061-063>065-140445-
/O.UPG.KFSD.FR.Y.0002.081014T0900Z-081014T1400Z/
/O.NEW.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/
LINCOLN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-
LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-CHARLES MIX-DOUGLAS-
HUTCHINSON-
INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON...
IVANHOE...HURON...DE SMET...ARLINGTON...LAKE PRESTON...
BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...
DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP
333 PM CDT MON OCT 13 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. THE
FROST ADVISORY IS NO LONGER IN EFFECT. 

WIDESPREAD FROST IS EXPECTED ACROSS THE AREA TONIGHT AS
TEMPERATURES FALL TO NEAR 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT
OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ001>003-012>014-020-031-MNZ072-080-081-089-090-097-098-NEZ013-
014-SDZ062-066>071-140445-
/O.NEW.KFSD.FZ.W.0001.081014T0900Z-081014T1400Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-WOODBURY-MURRAY-
COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-MINNEHAHA-
TURNER-LINCOLN-BON HOMME-YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...SIOUX CITY...MARSHALL...SLAYTON...FULDA...
WINDOM...MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...
PIPESTONE...LUVERNE...WAKEFIELD...PONCA...ALLEN...
SOUTH SIOUX CITY...SIOUX FALLS...PARKER...CENTERVILLE...MARION...
VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
333 PM CDT MON OCT 13 2008

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

WIDESPREAD FROST IS EXPECTED ACROSS THE AREA TONIGHT AS
TEMPERATURES FALL TO NEAR 30 DEGREES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

IAZ021-022-032-140445-
/O.NEW.KFSD.FR.Y.0003.081014T0900Z-081014T1400Z/
CHEROKEE-BUENA VISTA-IDA-
INCLUDING THE CITIES OF...CHEROKEE...STORM LAKE...IDA GROVE...
HOLSTEIN...BATTLE CREEK
333 PM CDT MON OCT 13 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. 

AREAS OF FROST ARE EXPECTED ACROSS THE AREA TONIGHT AS
TEMPERATURES FALL INTO THE LOWER 30S.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 12, 9:55 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Oct 12, 9:55 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 PM CDT SUN OCT 12 2008

.DISCUSSION...
RAIN EXPANDING NORTHWARD AS A STRONG UPPER LEVEL LOW PRESURE OVER
THE ROCKIES ABSORBS AND TOSSES NORTHWARD THE REMNANTS OF HURRICANE
NORBERT. RAINFALL AMOUNTS ACROSS NEBRASKA HAVE PEAKED AROUND A
QUARTER OF AN INCH AN HOUR WITH MOST LOCALS CLOSER TO A TENTH OF AN
INCH AN HOUR. INITIAL FORECAST PLACEMENT OF HEVIEST RAIN SEEMS ON
TARGET AND SHOULD FALL FROM AROUND YANKTON AND SIOUX CITY TO AROUND
SIOUX FALLS INTO SW MN AND PARTS OF NW IA. THI BAND OF RAIN WILL
LIKELY CONTAIN ABOUT 1 TO 2 INCHES OF RAIN. THE BIG DIFFERENCE
BETWEEN THIS EVENT AND LAST WEEK IS THAT THE INSTABILITY IN THIS
CASE IS LESS...SO RAINFALL EXCEEDING A QUARTER OF AN INCH AN HOUR OR
SO IS PRETTY UNLIKELY. THIS SHOUDL STAVE OFF ANY FLOODING OR FLASH
FLOODING ISSUES.

OTHERWISE...A STRONG SLOW MOVING COLD FRONT WILL WORK ACROSS THE
AREA. YANKTON FELL 18 DEGRES FROM 0Z TO 1Z AND EXPECT THIS TREND TO
CONTINUE ACROSS THE CWA...REACHING THE I29 CORRIDOR BETWEEN 1000 PM
AND MIDNIGHT AND TOWARDS JACKSON MN AND SPENCER IA BY ABOUT 600 AM.
AHEAD OF THE FRONT...TEMPERATURES WILL REMAIN FAIRLY STEADY IN THE
MID 60S TO AROUND 70 WHILE TEMPERATURES BEHID THE FRONT SHOUDL BE
PRETTY STEADY FROM ABOTU 45 TO 50...THEN FALLING OFF POSSIBLY INTO
THE UPPER 30S IN CENTRAL SD AS THE RAIN SHIFTS EAST. DID SLOW DOWN
THE PROGRESSION OF THE RAIN TOMORROW MORNING SOME...BTU NO BIG
CHANGES.

08

&&

.AVIATION...
MVFR WITH SOME IFR CIGS AND VSBYS IN RAIN...LOW CIGS AND LIGHT FOG
SPRDG EWD OVER AREA ALG AND BEHIND CDFNT NR I29 AT 03Z...TO MWM TO
SLB LN BY 10Z OR SO. IMPROVEMENT TO MVFR CIGS AS RAIN DIMINISHES FM
W TO E OVER THE AREA FM 13Z TO 19Z ON MON.

&&

.PREV DISCUSSION...
WATCHING TEMPERATURES DROPPING 15 TO 20 DEGREES IN A SHORT TIME WITH
PASSAGE OF THE COLD FRONT INTO CNTRL SD THIS AFTERNOON. FRONT WILL
MAKE IT INTO THE I 29 CORRIDOR EARLY THIS EVENING AND THEN SLOW DOWN
A BIT AS IT MAKES ITS WAY THROUGH SW MN AND NW IA OVERNIGHT.
TEMPERATURES WILL DROP CLOSE TO FREEZING TOWARDS LAKE ANDES AND
CHAMBERLAIN LATE TO NIGHT. CLOUD COVER AND MIXED LOW LEVELS SHOULD
KEEP TEMPERATURES FROM FALLING BELOW FREEZING. WIDESPREAD SHOWERS
AND ISOLATED WILL EXPAND ACROSS THE WRN CWA LATE THIS AFTERNOON AS
MOISTURE FROM THE REMNANTS OF NORBERT SURGES NWRD AND UPPER WAVE
BEGINS TO SHIFT E INTO THE NRN PLAINS. SHOWERS AND THUNDERSTORMS
WILL SLOWLY SHIFT EAST OVERNIGHT WITH A WIDESPREAD 1 INCH RAINFALL
AMOUNTS ALONG AND W OF I29 TONIGHT...WITH A BAND OF 2 INCH AMOUNTS
LIKELY. DROPPED MUCH OF THE WIND ADVISORY FOR THE THIS
AFTERNOON...BUT KEPT IT GOING INTO NW IA...WHERE SOME PEAKS OF
SUNSHINE LED TO BETTER MIXING. WINDS WILL DROP BELOW ADVISORY LEVELS
WITHIN THE NEXT FEW HOURS.

NEAR SURFACE BOUNDARY WILL BE LOCATED JUST ALONG THE FAR EASTERN CWA
BORDER BY MONDAY MORNING...THOUGH POST FRONTAL PRECIPITATION WILL
LINGER IN THE EASTERN HALF OF OUR CWA THROUGH THE DAY WITH LOW LEVEL
JET CONTINUING TO ADVECT COPIOUS MOISTURE ALOFT. THE NAM IS THE MOST
AGGRESSIVE WITH RESPECT TO THIS PROCESS...WANTING TO LINGER POST
FRONTAL PRECIPITATION OVER OUR EASTERN ZONES THROUGH MONDAY NIGHT.
DECIDED TO IGNORE THIS WITH NO OTHER MODELS POINTING TOWARD THIS
SOLUTION...THOUGH DID SLOW EXIT OF PRECIPITATION FROM OUR AREA JUST
A TAD TO ACKNOWLEDGE THE POSSIBILITY...AND DEFINITELY DID NOT GO AS
FAST AS THE GFS WHICH WOULD BLOW THE ENTIRE SYSTEM OUT OF HERE BY
00Z ON TUESDAY. TEMPERATURES WILL PROBABLY REMAIN STEADY TO FALL
SLIGHTLY THROUGH THE MORNING HOURS...ESPECIALLY IN THE EAST...UNTIL
READINGS BEGIN TO RECOVER FROM WEST TO EAST IN THE AFTERNOON WITH
DECREASING CLOUD COVER. IN ANY EVENT...WILL BE BELOW NORMAL FOR THIS
TIME OF YEAR...WITH TEMPERATURES A COUPLE OF DEGREES EITHER SIDE OF
50 ON MONDAY AFTERNOON. A FEW SHOWERS WILL LINGER IN OUR FAR
SOUTHEAST THROUGH MONDAY EVENING...THEN WITH CLEARING
SKIES...TEMPERATURES WILL DROP OFF INTO THE MID AND UPPER 30S ACROSS
THE AREA.

WITH INITIAL UPPER LEVEL LOW PUSHING OFF INTO CANADA ON
TUESDAY...MODELS NOW IN PRETTY GOOD AGREEMENT ON SECONDARY UPPER
LEVEL SYSTEM OVER THE SOUTHWESTERN U.S. PULLING NORTHEASTWARD DURING
THE DAY. THIS COULD BRING ADDITIONAL PRECIPITATION TO OUR
SOUTHEASTERN ZONES LATER ON TUESDAY...THOUGH APPEARS THAT BEST
ENERGY WILL REMAIN TO THE SOUTHEAST OF OUR CWA. WILL BE WARMER ON
TUESDAY AS A SOUTHERLY FLOW RETURNS TO THE REGION...IN RESPONSE TO A
SURFACE TROUGH DEVELOPING OVER THE WESTERN HIGH PLAINS AND A SURFACE
HIGH SAGGING TO THE SOUTHEAST.

UPPER LEVEL FLOW BEGINS TO BECOME MORE ZONAL ON WEDNESDAY...AND A
SHORTWAVE PUSHING ACROSS CENTRAL CANADA WILL DRIVE SOME COOLER AIR
INTO THE NORTHERN PLAINS AND UPPER MIDWEST BY LATE ON
WEDNESDAY...AND WILL BRING COOLER READINGS TO THE NORTHEASTERN HALF
OF OUR CWA ON WEDNESDAY NIGHT. MODELS BEGINNING TO BECOME MORE IN
LINE WITH A SHORTWAVE RIDING IN THE UPPER FLOW ON THURSDAY...AND
GFS/ECMWF/AND CANADIAN ALL INDICATING THE POSSIBILITY FOR
PRECIPITATION IN OUR AREA DURING THAT TIME PERIOD. STILL DIFFERING
IN THE DETAILS FROM RUN TO RUN...SO JUST INTRODUCED SLIGHT POPS FOR
NOW.

FOR THE END OF NEXT WEEK...UPPER LEVEL RIDGING BEGINS TO BUILD INTO
THE CENTRAL PORTIONS OF THE NATION...SO LOOKS TO BE A RELATIVELY
DRY PERIOD...WITH SLOWLY WARMING TEMPERATURES. EITHER WAY...DOES NOT
APPEAR TO BE ANY WILD TEMPERATURES SWINGS FOR THE LATTER HALF OF
NEXT WEEK...WITH READINGS REMAINING A FEW DEGREES EITHER SIDE OF
NORMAL.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

PUBLIC...JM
AVIATION...LIEBL
Hazardous weather outlook, Oct 12, 5:36 AM CDT, 21 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
536 AM CDT SUN OCT 12 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
536 AM CDT SUN OCT 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS ARE EXPECTED WITHIN A LARGER AREA OF
SHOWERS EXPECTED TO PUSH SLOWLY TO THE EAST ACROSS THE AREA
THROUGH TONIGHT. WITH THE STRONG WINDS ALOFT THROUGH TODAY...A
FEW SHOWERS AND THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 40 TO 50
MPH. MORE LIKELY WILL BE AREAS OF HEAVY RAINFALL AS THE
PRECIPITATION BAND PUSHES SLOWLY EASTWARD FROM THE JAMES VALLEY
THIS AFTERNOON...INTO SOUTHWEST MINNESOTA AND NORTHWEST IOWA
TONIGHT.  ONE TO TWO INCHES OF RAINFALL IS EXPECTED.  WHILE
FLOODING CONDITIONS ARE NOT EXPECTED...SOME POOR DRAINAGE URBAN
AREAS MAY FIND PONDING OF WATER.

WIND AND FOG...
GUSTY SOUTH WINDS FROM 25 TO 35 MPH ARE EXPECTED TO DEVELOP BY
LATE MORNING...AND PERSIST THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR AN ISOLATED THUNDERSTORM WILL BE FOUND IN AREAS
SOUTHEAST OF A LINE FROM WINDOM TO SIOUX CITY ON MONDAY...AS WELL
AS  CONTINUATION OF THE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CHAPMAN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:33 PM CDTFreeze WarningFSDCottonwood, Jackson, Lincoln, Lyon, Murray, Nobles and 2 more17 hr

Nearby

Frost Advisories in South Dakota, 2008Frost Advisories in Minnesota, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.